Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 19, NWS Albuquerque, NM

April 14, 2013

NWS Albuquerque, NM issued this wind advisory at Apr 14, 2013, 10:02 PM MDT. It took effect at Apr 15, 2013, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 10:02 PM MDT (04:02 UTC)
In effect from
Apr 15, 2013, 6:00 AM MDT
Expired
Apr 15, 2013, 9:00 PM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS75 KABQ 150402
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1002 PM MDT SUN APR 14 2013

...ANOTHER ROUND OF STRONG WINDS FOR WESTERN NEW MEXICO MONDAY...

.MORE WIND IS EXPECTED MONDAY OVER THE WESTERN HIGH TERRAIN AS
STRONG MID LEVEL WINDS MIX DOWN TO THE SURFACE. BLOWING DUST WILL
AGAIN BE A CONCERN WITH REDUCED VISIBILITIES AT TIMES.

NMZ502-505>508-151200-
/O.NEW.KABQ.WI.Y.0019.130415T1200Z-130416T0300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
1002 PM MDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. 

* LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST
  MOUNTAINS...WEST CENTRAL HIGHLANDS AND WEST CENTRAL PLATEAU.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...WINDS WILL INCREASE OVERNIGHT WITH STRONG WINDS
  THROUGHOUT THE DAY MONDAY INTO MONDAY EVENING. 

* VISIBILITY...UNDER 3 MILES AT TIMES AND LOCALLY UNDER 1 MILE IN
  BLOWING DUST. 

* LOCAL IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS
  ESPECIALLY FOR LARGE OR TALL VEHICLES. BEWARE OF SUDDEN DROPS 
  IN VISIBILITY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
3 follow-up statements
792 
WWUS75 KABQ 151022
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 AM MDT MON APR 15 2013

...ANOTHER ROUND OF STRONG WINDS FOR PORTIONS OF WESTERN AND
CENTRAL NEW MEXICO TODAY...

.ANOTHER ROUND OF STRONG AND GUSTY WINDS IS EXPECTED TODAY OVER
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS STRONG MID LEVEL
WINDS MIX TO THE SURFACE. BLOWING DUST WILL AGAIN BE A CONCERN
WITH REDUCED VISIBILITIES AT TIMES.

NMZ521-523-524-526-529-151800-
/O.EXB.KABQ.WI.Y.0019.130415T1800Z-130416T0300Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-
422 AM MDT MON APR 15 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* LOCATION...SANDIA AND MANZANO AND SOUTH CENTRAL
  MOUNTAINS...SOUTH CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...WINDS WILL INCREASE LATE MORNING AND PEAK DURING THE
  LATE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505>508-151800-
/O.CON.KABQ.WI.Y.0019.130415T1200Z-130416T0300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
422 AM MDT MON APR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS...
  WEST CENTRAL HIGHLANDS AND PLATEAU.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING WITH
  STRONG WINDS PERSISTING THROUGHOUT MUCH OF THE DAY BEFORE SLOWLY
  DIMINISHING THIS EVENING. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO
  BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
608 
WWUS75 KABQ 151739
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1139 AM MDT MON APR 15 2013

...ANOTHER WINDY AFTERNOON AND EARLY EVENING IN STORE FOR PORTIONS
OF WESTERN AND CENTRAL NEW MEXICO...

.GUSTY UPPER ATMOSPHERE WINDS COMBINED WITH DEEPENING LOW PRESSURE
ALONG THE COLORADO BORDER WILL PRODUCE YET ANOTHER WINDY DAY
ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO. WINDS WILL BE
STRONGEST OVER SUMMITS...THROUGH GAPS...AND OVER THE EASTERN
SLOPES AND ADJACENT PLAINS OF THE HIGH COUNTRY. AS WIND SPEEDS
INCREASE THROUGH THE AFTERNOON...VISIBILITIES WILL BE REDUCED IN
AREAS OF BLOWING DUST. WIND SPEEDS AND BLOWING DUST WILL TAPER OFF
GRADUALLY BY EARLY EVENING TO EASE THESE HAZARDOUS WIND CONDITIONS.

NMZ502-505>508-160300-
/O.CON.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
1139 AM MDT MON APR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST
  MOUNTAINS...WEST CENTRAL HIGHLANDS AND PLATEAU.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...INCREASING WINDS THROUGH EARLY AFTERNOON WILL PERSIST
  THROUGHOUT MUCH OF THE DAY BEFORE DECREASING SPEED GRADUALLY
  THROUGH THE EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE 
  TO BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN
  VISIBILITY. LOOSE OR LIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-523-524-526-529-160300-
/O.CON.KABQ.WI.Y.0019.130415T1800Z-130416T0300Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-
1139 AM MDT MON APR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATION...SANDIA AND MANZANO AND SOUTH CENTRAL MOUNTAINS... 
  SOUTH CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...INCREASING WINDS THROUGH EARLY AFTERNOON WILL PEAK
  DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF
  AFTER SUNSET.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE 
  TO BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN
  VISIBILITY. LOOSE OR LIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
380 
WWUS75 KABQ 160250
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT MON APR 15 2013

...STRONG SOUTHWEST WINDS TO RETURN TUESDAY...

.STRONG SOUTHWEST WINDS WILL RETURN TO MUCH OF NORTHERN AND CENTRAL 
NEW MEXICO ON TUESDAY AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM 
CROSSING THE GREAT BASIN STEERS THE JET STREAM OVER THE STATE. 
PLENTY OF SUNSHINE WILL ENABLE DEEP VERTICAL MIXING IN THE
ATMOSPHERE...WHICH WILL TRANSFER THE STRONGER MOMENTUM ALOFT TO
THE SURFACE WITH WIND GUSTS FROM 45 TO POTENTIALLY OVER 55 MPH.
THE STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS OVER THE
WESTERN MOUNTAINS...AS WELL AS THE WEST CENTRAL HIGHLANDS AND
PLATEAU. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO SPREAD TO
LOCATIONS FARTHER EAST DURING THE AFTERNOON. AREAS OF BLOWING DUST
WILL RESTRICT VISIBILITY AT LOWER ELEVATIONS. WINDS WILL GRADUALLY
WEAKEN WITH SUNSET TUESDAY EVENING...LINGERING LONGEST OVER THE
HIGHER MOUNTAIN PEAKS.

NMZ502-505>508-161100-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/
/O.NEW.KABQ.WI.Y.0020.130416T1200Z-130417T0300Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
850 PM MDT MON APR 15 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. 

* LOCATION...THE WESTERN MOUNTAINS...WEST CENTRAL HIGHLANDS AND
  WEST CENTRAL PLATEAU.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING...STRONG WINDS WILL RETURN TO HIGHER MOUNTAIN PEAKS LATE
  TONIGHT...THEN SPREAD TO LOWER ELEVATIONS TUESDAY MORNING.
  ACROSS THE HIGH TERRAIN SOME OF THE STRONGEST WINDS WILL BE FELT
  EARLY TUESDAY MORNING...BUT LOWER ELEVATION LOCATIONS LIKE
  GALLUP SHOULD FEEL WINDS PEAK LATE IN THE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE AT TIMES IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL...
  ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. LOOSE AND
  LIGHT-WEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-523-524-526-529-160400-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-
850 PM MDT MON APR 15 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIND SPEEDS WILL CONTINUE TO WEAKEN BELOW HAZARDOUS THRESHOLDS
THIS EVENING...BUT THEY WILL REMAIN GUSTY OVER THE HIGH TERRAIN
THROUGH THE NIGHT. THE POTENTIAL EXISTS FOR STRONG SOUTHWEST WINDS TO
REDEVELOP TUESDAY AFTERNOON THROUGH EARLY EVENING.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:50 PM MDT, 12 minutes earlier.

Area forecast discussion, Apr 14, 9:50 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT SUN APR 14 2013

.UPDATE...
WILL BE ISSUING A WIND ADVISORY FOR THE WESTERN HIGH TERRAIN WITH
A 6 AM START TIME. 700 MB WINDS AROUND 50 KTS OVER WRN NM AT 12Z.
WILL RUN ADVISORY THROUGH 9 PM MON EVE BUT MAY NEED TO BE EXTENDED.
ADJUSTED THE WIND GRIDS ACCORDINGLY. CHJ

&&

.PREV DISCUSSION...602 PM MDT SUN APR 14 2013...
.AVIATION...
00Z TAF CYCLE
SFC WINDS WILL WEAKEN AND BECOME LESS GUSTY IN MOST LOCATIONS WITH
SUNSET THIS EVENING...BUT A FEW SPOTS MAY REMAIN GUSTY UNTIL
MIDNIGHT. A BACK DOOR COLD FRONT WILL INDUCE A NORTHERLY WIND
SHIFT ACROSS NE AND E CENTRAL AREAS. UNLIKE LAST NIGHT...THE LATE
NIGHT HOURS WILL FEATURE A LULL IN WIND SPEEDS WITH NM IN BETWEEN
UPPER LEVEL TROUGHS. ANOTHER UPPER LEVEL TROUGH WILL DEEPEN OVER
THE GREAT BASIN ON MONDAY. WITH SOUTHWESTERLY 700-500 MB WINDS
RANGING FROM 30-55 KT...AMPLE NM SUNSHINE WILL PRODUCE STRONG
VERTICAL MIXING IN THE ATMOSPHERE MONDAY AND SFC WIND GUSTS UP TO
45 KT IN THE MTNS AND ALONG THE EAST SLOPES OF THE CENTRAL MTN
CHAIN. BLOWING DUST MAY PRODUCE PERIODS OF MVFR CONDITIONS IN DUST
PRONE LOCATIONS MONDAY AFTERNOON...LIKE KFMN...KGUP...KROW AND
POSSIBLY KTCC. THERE MAY ALSO BE A FEW SPOTTY AND LIGHT SHOWERS
IN THE MOUNTAINS NEAR THE CO BORDER AS WEAK DISTURBANCES CROSS THE
CENTRAL ROCKIES TONIGHT AND MONDAY.

.PREV DISCUSSION...332 PM MDT SUN APR 14 2013...
AFTER A VERY BLUSTERY BUT MILD TO WARM AFTERNOON...SURFACE WINDS ARE
EXPECTED TO DROP MARKEDLY DURING THE EVE...BUT STILL LOCALLY BREEZY
AND GUSTY IN SOME HIGHLAND AND MOUNTAIN LOCALES OVERNIGHT. THE WEAK
BACK DOOR FRONT STILL LOITERING ACROSS UNION COUNTY AS OF MID
AFTN...AS INDICATED BY VISIBLE SATELLITE IMAGERY SHOWING A THIN NW
TO SE CLOUD STREET...WILL SAG SOMEWHAT TO THE S AND W OVERNIGHT...
BUT SHOULD NOT MAKE IT MUCH PAST A WESTERN COLFAX COUNTY TO CLOVIS
LINE...IF THAT. ON MON...THE SFC LOW QUICKLY RECAPTURES ITS
FAVORITE SPOT NEAR THE NE CORNER OF NM. 30 TO 60KT H7-H5 LAYER
WIND SPEEDS AGAIN TO MOVE OVER MOST OF FCST AREA. WIND ADVISORY WILL
LIKELY BE NEEDED FOR MANY MTN AND HIGHLAND ZONES ON MONDAY...BUT
DUE TO PLETHORA OF WIND RELATED HIGHLIGHTS WILL DEFER TO EVE OR
OVERNIGHT SHIFT TO CRANK THOSE OUT AFTER TODAYS HIGHLIGHTS ARE OUT
OF THE WAY.

BY TUE A LONGWAVE TROUGH WILL DEEPEN SOMEWHAT OVER GREAT BASIN
AREA...FORCING WINDS ALOFT AND AT THE SFC TO BACK SOME IN
DIRECTION WHILE PRETTY STRONG SPEEDS PERSIST. THE SFC LOW WILL
NOT LIKELY BE IN A HIGHLY FAVORABLE POSITION FOR A BODACIOUS
SURFACE GRADIENT...EXPECT PERHAPS SOUTHERNMOST PORTIONS OF FCST
AREA. BUT DEEP MIXING SHOULD STILL KEEP THE WIND MONSTER BELLOWING
TO A PRETTY GOOD DEGREE. LITTLE CHANGE TO TEMPERATURES IS EXPECTED
TUESDAY...WITH THE ONLY EXCEPTION BEING IN THE FAR NORTHEAST
PLAINS WHERE THE BACK DOOR FRONT WILL LINGER.

TIMING OF THE LOW IS STILL ON TRACK FOR THE MOST PART...WORKING
INTO NM TUESDAY NIGHT AND WEDNESDAY. MOST OF LATEST MODEL RUNS
SHOW LITTLE DEVIATION FROM THE SLIGHTLY MORE NORTHERLY TRACK OF
THE TROUGH...AND THE DRY SLOT STILL COVER MOST OF THE STATE. HAD
TO TRIM BACK POPS FARTHER TO THE N AGAIN TODAY...AS IT LOOKS
PRETTY SAD MOISTURE WISE EVEN FOR THE NORTHERN QUARTER OF THE
STATE. THEREAFTER NORTHWEST FLOW WILL REMAIN FAIRLY LIBERALLY
PEPPERED WITH WEAK TO MODERATE STRENGTH SHORT WAVES THROUGH THE END
OF NEXT WEEK. AFTER THE ABRUPT CHANGE TO BELOW NORMAL TEMPERATURES
IN THE MIDDLE OF THE WEEK...A FOLLOWUP WARMUP WILL BE FAIRLY SLOW.

43

.FIRE WEATHER...
...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR ALL
BUT THE NORTH CENTRAL MOUNTAINS...
...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY
EVENING FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD...THE MIDDLE RIO
GRANDE VALLEY AND WEST CENTRAL AND NORTHWEST HIGHLANDS...
...FIRE WEATHER WATCH IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY
EVENING FOR ALL BUT THE NORTH CENTRAL MOUNTAINS...

CRITICAL FIRE WEATHER OUTLOOK...RED FLAG CONDITIONS OVER MUCH OF NEW
MEXICO THROUGH TUESDAY. LOCAL CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE OVER SOUTHERN NEW MEXICO ON WEDNESDAY.

MODELS...IN GOOD AGREEMENT THROUGH THE UPCOMING WORK WEEK AND
WEEKEND...AND INTO THE FIRST HALF OF THE FOLLOWING WORK WEEK.
TURBULENT NEAR ZONAL FLOW CONTINUING ACROSS NEW MEXICO IN
CIRCULATION ABOUT BROAD WEATHER SYSTEM CORE EXTENDING FROM THE
CANADIAN WEST COAST TO EASTERN SOUTH DAKOTA AND THE MINNESOTA
PRAIRIES. SYSTEM AMPLIFYING OVER THE COLUMBIA RIVER VALLEY EAST OF
THE CASCADES WILL DIG TO SOUTHERN CALIFORNIA TUESDAY AND TO THE FOUR
CORNERS WEDNESDAY MORNING. TROUGH WILL MAKE SLOW TRIP ACROSS NEW
MEXICO TO THE HEART OF TEXAS BY THURSDAY NIGHT...AS NORTHWEST FLOW
REESTABLISHES OVER NEW MEXICO ON FRIDAY. AMPLIFYING WAVE OVER THE
INTERMOUNTAIN REGION SATURDAY WILL SLIDE ACROSS NEW MEXICO THROUGH
SUNDAY...AS MODEST DISTURBANCE IN THE PACIFIC MOVES IN TO CENTRAL
CALIFORNIA AND THEN MOVES TO NEW MEXICO BY TUESDAY.

OVERNIGHT...COLDER OVERNIGHT...WITH LARGEST TEMPERATURE DROPS OVER
THE NORTHEAST....AS WIND SPEEDS SETTLE DOWN AFTER SUNSET THIS
EVENING. GENERALLY FAIR HUMIDITY RECOVERIES OVERNIGHT. SPOTTY SHOWER
COVERAGE POSSIBLE OVER THE SUMMITS OF THE NORTHERN MOUNTAINS CLOSE
TO THE COLORADO LINE...WITH LITTLE RAINFALL OR SNOW ACCUMULATION.

FOR MONDAY...STEADY TEMPERATURE TRENDS HEADING INTO ANOTHER WINDY
DAY....AS TURBULENT ZONAL FLOW STARTS BACKING TO SOUTHWEST...AND
SURFACE TROUGH DRAPED ALONG THE NORTHERN BORDER OF NEW MEXICO
REMAINS SOLID. WINDS WITH HUMIDITIES FALLING INTO THE SINGLE DIGITS
AND LOW TEENS WILL SET UP RED FLAG CONDITIONS FOR ALL BUT THE
NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS...WHERE MINIMUM
HUMIDITIES WILL NOT FALL QUITE AS FAR. NO VENTILATION ISSUES...WITH
FAIR HUMIDITY RECOVERIES OVERNIGHT.

FOR TUESDAY...TURBULENT FLOW ALOFT BACKING TO SOUTHWEST IN ADVANCE
OF SPRAWLING WEATHER SYSTEM OVER NEVADA...AS BROAD SURFACE TROUGH
REMAINS STATIONARY DRAPED ACROSS NORTHERN NEW MEXICO. A WINDY REPEAT
OF MONDAY...WITH STEADY MINIMUM HUMIDITIES BOTTOMING IN THE SINGLE
DIGITS AND LOW TEENS PCT SETTING UP ANOTHER DAY OF RED FLAG
CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS. ISOLATED SHOWER
COVERAGE CONFINED MAINLY TO THE NORTHERN TIER THROUGH TUESDAY NIGHT
WITH LITTLE RAINFALL OR SNOW ACCUMULATION.

FOR WEDNESDAY...WESTERN WEATHER SYSTEM MOVES TO THE FOUR CORNERS AS
ASSOCIATED SURFACE LOW DEEPENS OVER THE TEXAS PANHANDLE. PATTERN
SHIFT UNLOCKS COLD AIR OVER THE CENTRAL ROCKIES AND ALLOWS IT TO
SPILL RAPIDLY SOUTHWARD THROUGH THE DAY. SURFACE WINDS WILL VEER TO
THE NORTHWEST AS MAXIMUM TEMPERATURES PLUNGE TO 10 TO 20 DEGREES
BELOW NORMAL WEST AND CENTRAL...AND 5 TO 10 DEGREES BELOW NORMAL IN
THE EAST. DROPS IN TEMPERATURES WILL BOOST MINIMUM HUMIDITIES INTO
THE UPPER TEENS AND 20S PCT FOR ALL BUT THE SOUTH...AND GUSTY WINDS
ACROSS THE SOUTH CENTRAL MOUNTAINS MAY SET UP SOME RED FLAG
CONDITIONS ACROSS THE SOUTHERN THIRD OF NEW MEXICO...AND GENERALLY
SOUTH OF OUR FORECAST AREA. NO VENTILATION ISSUES...WITH FAIR TO
GOOD HUMIDITY RECOVERIES OVERNIGHT.

OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH PASSAGE TO THE EAST
WILL LEAVE NEW MEXICO IN BASIC NORTHWEST FLOW THROUGH LAST HALF OF
THE WORK WEEK INTO THE WEEKEND. COLDEST DAY OF THE WEEK THURSDAY
WITH TEMPERATURES 15 TO 25 DEGREES BELOW MID APRIL NORMALS. WARMING
TREND THROUGH SATURDAY WILL RETURN DAYTIME MAXIMUM TEMPERATURES TO
WITHIN A FEW DEGREES OF NORMAL AS THE WEEKEND GETS STARTED. WINDS
GENERALLY NORTHWESTERLY...WITH CONTINENTAL DIVIDE BREEZES DEVELOPING
THURSDAY AND SATURDAY...AND BREEZES OUT OVER THE EASTERN FOOTHILLS
AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN ON FRIDAY. MUCH
DRYER AIR MOVING IN WILL KEEP MINIMUM HUMIDITIES IN THE SINGLE
DIGITS AND LOW TEENS PCT OVER THE SOUTH...WITH UPPER TEENS AND 20S
PCT OVER THE NORTH. SOME DETERIORATION IN OTHERWISE VERY GOOD
VENTILATION THURSDAY AND FRIDAY...BUT VENTILATION RETURNING TO VERY
GOOD ON SATURDAY.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 6 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ502-505>508.

&&

40
Hazardous weather outlook, Apr 14, 6:09 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 AM MDT SUN APR 14 2013

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
609 AM MDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE WINDS WILL CONTINUE TO IMPACT THE NORTHERN
MOUNTAINS OF NEW MEXICO TODAY...SPREADING INTO CENTRAL MOUNTAIN
AND HIGHLAND AREAS...AS WELL AS SOME ADJACENT EASTERN PLAINS. THERE
IS POTENTIAL FOR DAMAGING GUSTS OF 60 MPH OR GREATER IN SOME HIGH
TERRAIN AREAS. ALSO...WIDESPREAD BLOWING DUST IS EXPECTED TO
REDUCE VISIBILITY AND IMPACT TRAVEL.

IN ADDITION TO THE STRONG WINDS...LOW HUMIDITY WILL BLANKET MUCH
OF NORTHERN AND CENTRAL NEW MEXICO...LEADING TO CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STRONG WINDS WILL REDEVELOP ON MONDAY AND AGAIN ON TUESDAY
WHILE LOW HUMIDITY PERSISTS. THIS WILL KEEP CRITICAL FIRE WEATHER
CONDITIONS ONGOING WITH STRONG WINDS PRODUCING AREAS OF REDUCED
VISIBILITY IN BLOWING DUST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS OF 50 MPH OR
GREATER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:10 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr
Apr 15, 3:10 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more30 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.